How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Peter Your Own Question
Dr. Peter
Dr. Peter, Veterinarian
Category: Dog
Satisfied Customers: 31093
Experience:  16 years of internal medicine, surgery, and preventive care.
25161683
Type Your Dog Question Here...
Dr. Peter is online now

I think I have given the wrong dose of a Bob Martin All-in-one

Resolved Question:

I think I have given the wrong dose of a Bob Martin All-in-one Dewormer to my ***** *****. I bought the 500mg film coated tablets and gave one to her and two to my larger cocker spaniel. The ***** ***** has been sick a couple of times and is now very sleepy. I have re-read the pack and realise that she should have had the 100mg version of this product. Should I worry that I have poisoned her or will she be ok? Very worried and hope you can advise. Many thanks
Submitted: 3 years ago.
Category: Dog
Expert:  Dr. Peter replied 3 years ago.
Welcome and thanks for asking your question. My name is***** am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- Can you look at the label and tell me the active ingredient?
2- How much does she weigh?

There may be a slight delay between your follow ups and my replies as I type out a thorough reply for you.


Customer: replied 3 years ago.

The active ingredient is 500mg Nitroscanate. She weighs around 5kg

Expert:  Dr. Peter replied 3 years ago.
Karen, the dose for Nitroscanate is 50mg/kg, based on her weight she took a dose of 100mg/kg which is double the recommended dose. I don't believe this will be fatal but she will experience gastrointestinal symptoms like vomiting.This is what you can do:

1- Do not give things like Pepto Bismol or imodium. Start her on Zantac (ranitidine) 75mg 1/4 of a tablet every 12 hours for the next 2-3 days. You can buy Zantac over the counter in any pharmacy (chemist).
2- No food or water for 6-8 hours. Need to give her gastrointestinal tract time to rest.
3- After 6-8 hours offer a small amount of water. Wait half hour, if no vomiting, offer small amount of rice (50%) and boiled boneless chicken or ground beef (50%) 4-6 times a day. Keep on this diet for several days then wean into regular diet.
4- If she continues to vomit or becomes lethargic to the point of not wanting to get up I would have her checked by ER veterinarian for supportive care.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back. I am happy to address follow-up questions. Thank you for your business and I hope to work with you again soon!

Dr. Peter
Customer: replied 3 years ago.

Thank you for your thorough reply. it is night time here so I cannot buy any zantac. I have omeprazole and gaviscon - could I use either of these until the shops open?

Expert:  Dr. Peter replied 3 years ago.
How many milligrams is the Omeprazole?
Customer: replied 3 years ago.

Omeprazole is 20mg

Expert:  Dr. Peter replied 3 years ago.
Karen, you can give her Omeprazole 20mg 1/4 of a tablet every 24 hours. No need to start her on Zantac, keep her on omeprazole.

Please reply if you have additional questions.

Dr. Peter
Customer: replied 3 years ago.

Thank you so much for your responses. I'll try her on the omeprazole and see how she is in the morning. Thank you again

Expert:  Dr. Peter replied 3 years ago.
You're welcome Karen.

Dr. Peter
Dr. Peter and other Dog Specialists are ready to help you